Psycho-Babble Medication Thread 750426

Shown: posts 1 to 13 of 13. This is the beginning of the thread.

 

This is so FRUSTRATING and embarrassing!

Posted by football on April 16, 2007, at 16:51:53

I don't know if this is a late-onset side effect from Nardil or if it's being caused by my two newer drugs Colace, or low dose of Seroquel (for insomnia) or a combination of all of the above, but lately I've been unable to urinate. I could stand in front of the toilet for hours and start and finish "A Brief History of Time," but I still would be unable to go.

The only solution I've come up with that works, is to pee while I'm in the shower with hot water flowing. It's kinda gross, but it works well.

But does anyone have any better solutions that won't require to have to take 5 or more showers a day?

 

Re: This is so FRUSTRATING and embarrassing!

Posted by linkadge on April 16, 2007, at 17:44:39

In reply to This is so FRUSTRATING and embarrassing!, posted by football on April 16, 2007, at 16:51:53

Probably a side effect due to too much functional anticholinergic activity. This problem can happen on TCA's. I would just talk to your doctor. I think there is a med to counteract this side effect.

Linkadge

 

that definatelly is a problem

Posted by Jeroen on April 16, 2007, at 17:44:42

In reply to This is so FRUSTRATING and embarrassing!, posted by football on April 16, 2007, at 16:51:53

that definatelly is a problem!

have you tryed to drink like a lot of water each day like few liters?

its actually the first time i am hearing this.. its unsually the opposite way like people pie lot more and unwanted...


talk to your doctor cuz its not ok at all...
could be the meds or something else you know... go asap to your doc!

i never had this side effect..

 

Re: that definatelly is a problem

Posted by Phillipa on April 16, 2007, at 20:57:23

In reply to that definatelly is a problem, posted by Jeroen on April 16, 2007, at 17:44:42

Football definitely call your regular doc now as this could be serious. And pdoc too. The body gets rid of toxic wastes through the kidneys. Love Phillipa

 

Urinary retention from Nardil football

Posted by Racer on April 16, 2007, at 22:53:27

In reply to This is so FRUSTRATING and embarrassing!, posted by football on April 16, 2007, at 16:51:53

This is either urinary retention or urinary hesitancy, depending on how long it takes for you to pee. It's a known side effect from Nardil. Do call your doc, as they can counter it, and it does need to be countered.

Otherwise, you'd become the cleanest babbler around! ;-)

 

Water, drinks go through me on Nardil like river

Posted by UgottaHaveHope on April 17, 2007, at 0:33:36

In reply to Urinary retention from Nardil football, posted by Racer on April 16, 2007, at 22:53:27

It has to be one of those other two meds, increasing that side effect in you on Nardil. I would think, like all Nardil side effects, this will lesson or go away in time but you might want to call your pdoc or his nurse to ask about this ASAP. I dont think it is something serious and I think it will pass, but I wouldnt take a chance on damaging kidneys.

With me, my stream isnt that fast but gaining speed every day. And I have to urinate like five seconds after drinking anything. I hate getting up every time, but hey I am grateful for it after reading this.

 

Re: that definatelly is a problem

Posted by rjlockhart on April 17, 2007, at 13:14:50

In reply to that definatelly is a problem, posted by Jeroen on April 16, 2007, at 17:44:42

tell your doctor or pharmacist, is there any kind of stimulant to make you use the bathroom.

Caffiene is defineltly a stimulant that makes you use the bathroom (#1) you know.

Ok

 

Re: Problem.

Posted by football on April 17, 2007, at 23:35:07

In reply to Re: that definatelly is a problem, posted by rjlockhart on April 17, 2007, at 13:14:50

I've left my current Pdoc (long story...) and don't start seeing a new one until May 10th. Is this such a serious problem that I should go to the hospital, or could I wait till I see my new Pdoc?

 

go immediatelly man, i mean...

Posted by Jeroen on April 17, 2007, at 23:47:41

In reply to Re: Problem., posted by football on April 17, 2007, at 23:35:07

hey, i gave hope up too on all that bastard p docs, since i was cured and 8 months therapy that thing didnt work and when i asked for clozapine the damn mongol bastard said YES, then i went outside and he never put me on this therapy,

just go to your house doctor, that dude isnt crazy about dopamine in the brain

tell him your problem and that you are on these drugs, he will understand ... good luck! and dont wait any longer ... these meds affect your kidney... so... GO!! stop reading this! : )

 

Re: Problem - go now. (nm) football

Posted by madeline on April 18, 2007, at 6:47:04

In reply to Re: Problem., posted by football on April 17, 2007, at 23:35:07

 

Dont go to ER, go to Prompt Care or your Fam doc (nm)

Posted by UgottaHaveHope on April 18, 2007, at 9:34:08

In reply to go immediatelly man, i mean..., posted by Jeroen on April 17, 2007, at 23:47:41

 

Plz go -urinary retention can be very serious (nm) football

Posted by 10derHeart on April 18, 2007, at 15:41:54

In reply to Re: Problem., posted by football on April 17, 2007, at 23:35:07

 

Re: This is so FRUSTRATING and embarrassing! football

Posted by Iansf on April 19, 2007, at 23:16:37

In reply to This is so FRUSTRATING and embarrassing!, posted by football on April 16, 2007, at 16:51:53

I'm amazed nobody here has suggested bethanecol, which was commonly given with tricyclics to ease urination. Since tricyclics have become less common, bethanecol has become less common as well. But it does work. Ask a doctor for a trial prescription to see if it helps in yoru case.

In the meantime, try tea - lots and lots of tea. It's not as effective as bethanecol, but it can help. Plus, as you've discovered with the shower, try turning on the faucent in the basin or bath when you want to take a leak. It's an old method commonly used in hospitals to help people urinate following administration of anaesthesia.


> I don't know if this is a late-onset side effect from Nardil or if it's being caused by my two newer drugs Colace, or low dose of Seroquel (for insomnia) or a combination of all of the above, but lately I've been unable to urinate. I could stand in front of the toilet for hours and start and finish "A Brief History of Time," but I still would be unable to go.
>
> The only solution I've come up with that works, is to pee while I'm in the shower with hot water flowing. It's kinda gross, but it works well.
>
> But does anyone have any better solutions that won't require to have to take 5 or more showers a day?


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.